# SDR CA190806009

- Difficulty date: July 31, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 25,729 hours
- Engine: Lyc T5311B
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Bolt
- Part number: NAS62721
- Condition: Broken
- Location: Tailboom
- Component: Tailboom, Bell
- Component part number: 204032800005
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING CRUISE FLIGHT THE PILOT HEARD "WHAT SOUNDED LIKE A SMALL BANG, A SOUND THAT IN THE PAST I HAD BEEN A METAL DRINK BOTTLE OR CELLPHONE DROPPING ONTO THE FLOOR." THE PILOT REDUCED POWER/AIRSPEED AND CHECKED THE GAUGES - NO VIBRATIONS OR ABNORMALITIES INDICATED. WITH 4 MINUTES REMAINING TO THE INTENDED DESTINATION, AND NO SUITABLE PLACE TO LAND, THE PILOT CONTINUED TO THE CUTBLOCK WHERE SHE LANDED AND GOT OUT TO INSPECT THE AIRCRAFT. INSPECTION REVEALED THE UPPER LEFT HAND TAILBOOM ATTACHMENT BOLT WAS BROKEN. MAINTENANCE CONTACTED.  TAILBOOM REMOVED, DETAILED VISUAL INSPECTION CARRIED OUT OF TAILBOOM ATTACH POINTS AND SUROUNDING STRUCTURE (AIRFRAME AND TAILBOOM SIDE). WITH NO DEFECTS FOUND, THE TAILBOOM WAS REATTACHED WITH ALL NEW HARDWARE AND THE AIRCRAFT RETURNED TO SERVICE. (TC# 20190806009)
